Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

In trouble with xanax


[Sd...]

Recommended Posts

Hello,

 

First off I think its relevant that I state that I am a recovering alcoholic and have been sober for 3 years, alcohol withdrawal nearly killed me and I am aware of how alcohol and benzodiazepenes act on the same receptors in the brain.  Over the course of the past few years I have dabbled in xanax but never taking it in very high doses or for very long.  However, due to circumstances in my life I have been taking anywhere from 1-4 milligrams per day (usually around 2mg per day) for about two months and now I have gotten myself into a jam.  Ive read extensively about benzos, I know all about half-lives of the various types of benzos, I have have read alot about tapering.  I know that my situation is probably not nearly as bad as some people on here but I just need to talk and relate to people who might have suggestions about tapering.  I should add that the xanax I have access to is not prescribed.  I am trying to taper on my own, which is starting to get more difficult every day.  Thanks for any suggestions or support.

Link to comment
Share on other sites

Hello Sdoug1 and welcome to BenzoBuddies!

 

We're glad you've joined us!  It's so good you recognized you were getting into trouble with Xanax and that you found this forum to help you get through this.  You'll find a wealth of good information as well as support from others who understand this process.  The forum has been a lifeline for many of us, including me, as we travel the path to recovery.  Many members have recovered from alcohol.

 

We generally suggest tapering with cuts of no more than 5-10% every 10-14 days or longer depending on symptoms.  A slow careful taper will help keep your withdrawal symptoms to a minimum.  Some members taper more slowly and/or with smaller cuts than this, allowing the taper to be guided by symptoms, that is, holding at a dose and making a cut only when symptoms become more manageable. 

 

Please explore the site at your own pace and feel free to post.  Here are some links to help you get started:

We recommend members see The Ashton Manual a resource that gives an overview of benzo withdrawal and discusses many common withdrawal symptoms.

 

To see tapering methods we support:

Planning Your Withdrawal (Taper Plans)

 

If you'd like to connect with others for support:Withdrawal Support (during your taper)

 

It's helpful to other members to readily see where you are in your benzo journey so please create a signature.  Here's how. Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile.

 

We're glad you're here - please reach out for support-

Brighterday  :)

Link to comment
Share on other sites

I agree, the Ashton Manual is the way to go. Dr. Heather Ashton was an absolute angel. US doctors could learn a lot from her.

I too had poly-drug use and alcohol problems. Tapering is the way to go and "they say" that switching to a long-acting benzo like diazepam makes tapering easier. I will have to agree with that also, I switched from Xanax to Valium, slowly tapered, and now I have been benzo-free for 3 months and 2 days...........The whole thing will be like a roller-coaster to you. You will have good days (windows), and bad days (waves), I still have good/bad days and from the literature, I have ascertained that, some people take 3-5 years before they are completely healed. So prepare for a long, drawn out process....................... Good luck Buddy!

Link to comment
Share on other sites

Hi in trouble with xanax,

 

I am in the exact same boat as you. I have been sober 4 1/2 years from alcohol and drugs, but got into xanax due to panic attacks. I found a psychiatrist who can help me with tapering. I would highly recommend that. I have to follow the protocol even though I have an attack and want to take more. I am nervous about the taper because people have commented to me how I seem slow with my thought and words. I am not as fast acting as I usually am. I feel stupid and ignorant for getting into this situation and want help. I hope we can communicate between us and be of support to one another.

 

Being free

Link to comment
Share on other sites

×
×
  • Create New...